Alert archive / North Dakota / Wind Advisories in 2009
Wind Advisory 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Dec 1, 2009, 10:15 AM CST for 5 counties in North Dakota; Clay County, Wilkin County, Minnesota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2009, 10:15 AM CST (16:15 UTC)
- Expired
- Dec 1, 2009, 5:53 PM CST
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Clay County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 108 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 011615 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1015 AM CST TUE DEC 1 2009 ...WINDY CONDITIONS AIM FOR SOUTHERN VALLEY AND LAKES COUNTRY... .LOW PRESSURE OVER THE CENTRAL RED RIVER VALLEY WILL MOVE TO THE EAST INTO MINNESOTA THIS AFTERNOON. NORTHWEST WINDS WILL STRENGTHEN BEHIND THIS LOW CREATING BLUSTERY CONDITIONS THROUGH EARLY EVENING OVER THE SOUTHERN VALLEY AND ADJACENT WEST CENTRAL MINNESOTA. MNZ003-029-NDZ038-039-049-052-053-020000- /O.NEW.KFGF.WI.Y.0010.091201T1615Z-091202T0000Z/ CLAY-WILKIN-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON 1015 AM CST TUE DEC 1 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. WEST TO NORTHWEST WINDS SUSTAINED AT UP TO 35 MPH WILL PERSIST OVER THE SOUTHERN VALLEY THROUGH EARLY EVENING. LIGHTER WINDS OVER WEST CENTRAL MINNESOTA WILL INCREASE TO SIMILAR SPEEDS DURING THE AFTERNOON AND CONTINUE INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WJB
1 follow-up statement
000 WWUS73 KFGF 012353 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 553 PM CST TUE DEC 1 2009 ...WIND ADVISORY CANCELLED... MNZ003-029-NDZ038-039-049-052-053-020100- /O.CAN.KFGF.WI.Y.0010.000000T0000Z-091202T0000Z/ CLAY-WILKIN-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON 553 PM CST TUE DEC 1 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ NG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Dec 1, 3:45 AM CST, 6 hours 30 minutes earlier.
Area forecast discussion, Dec 1, 3:45 AM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 345 AM CST TUE DEC 01 2009 ...WINTER WEATHER ADVISORY TODAY MAINLY ALONG AND NORTH OF U.S. HIGHWAY 2... .DISCUSSION... AT 08Z... SURFACE LOW PRESSURE HAD DUG INTO NWRN ND NEAR KPAR...AND APPEARS ON TRACK TO AFFECT MICH OF NERN ND AND NWRN MN THROUGHOUT THE DAY TODAY. MODEL GUIDANCE HAS REFUSED TO LOCK ONTO A COHERENT SOLUTION THROUGH 06Z THOUGH ENSEMBLE MEAN PATH WOULD TAKE THE SFC LOW PAST HILLSBORO BY NOON AND WELL PAST DLH LATER THIS EVENING. TODAY... RADAR SHOWS THE MOISTENING MID LEVEL CLOUD BAND WHICH HAS BEGUN TO SET UP IN A BAND FROM ESTEVAN...THROUGH PILOT MOUND...AND EASTWARD PAST HALLOCK TO WASKISH. SOME LIGHT SNOW HAS BEEN REPORTED ALONG THIS BAND BUT PRECIP SHOULD INTENSIFY AS THE SFC LOW DIGS EWD. HEAVIEST SNOW IS EXPECTED MAINLY ALG AND NORTH OF HWY 2...WHERE FRONTOGENETICAL FORCING IS STRONGEST AND CONDENSATION PRESSURE DEFICTS LEAST. MODERATELY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND THE LOW AND CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. MODERATELY STRONG WINDS ARE ALSO EXPECTED FROM MID AFTERNOON INTO EARLY EVENING ACROSS SERN ND INTO WCNTRL MN...BUT WITH SUBSTANTIALLY LESS SNOW OR REDUCTIONS IN VISIBILITY DUE TO BLOWING SNOW. TONIGHT... WRAPAROUND CLOUDS...SNOW SHOWERS AND NORTHERLY WINDS WILL LIKELY CONTINUE WELL INTO THE EVENING. WITH SUCH A FAST MOVING SYSTEM... SNOWFALL WILL TAPPER OFF FAIRLY RAPIDLY AFTER PASSAGE OF THE LOW. TEMPERATURES WILL STEADILY COOL THROUGH THE MIDWEEK PERIOD AND DROP BELOW SEASONAL NORMALS BY WEDNESDAY. WEDNESDAY AND THURSDAY... WRAPAROUND CYCLONIC FLOW PERSISTS OVER OUR AREA THROUGH MIDWEEK AS THE POLAR VORTEX INTENSIFIES OVR HUDSONS BAY AND A SECOND WEEK LOW PRESSURE SYSTEM DROPS SOUTHWARD FROM MANITOBA INTO THE DKTAS. EPISODES OF LIGHT SNOW OR FLURRIES ARE EXPECTED THOUGH PRECIP AMOUNTS SHOUL BE MINIMAL. && .AVIATION... MAINLY HIGH CLOUDS AND LIGHT WINDS WILL AFFECT THE SRN FA THROUGH THE MORNING WHILE VFR CIGS...LIGHT SNOW AND INCREASING EASTERLY FLOW BUILDS OVER THE NRN FA. BY 18Z...SFC LOW PRESSURE CENTER SHOULD PASS JUST SOUTH OF A GFK-FSE LINE...WITH MVFR CIGSAND VSBYS...MODERATE SNOW AND INCREASING NORTHERLY FLOW NORTH. AFT 18Z...MVFR CIGS AND VSBYS SHOULD SPREAD SOUTHWARD THROUGH ERN ND TO VCNTY FAR AND CONTINUE SPREADING EWD INTO NCNTRL MN. NORTHWEST WINDS OF 20G35KTS WILL INCREASE AFT 18Z AND SPREAD EWD FROM ERN ND INTO NWRN MN. && LONG TERM THU NIGHT - SUN... THE MAIN CHALLENGES IN THE LONG TERM ARE PCPN CHANCES THIS WEEKEND AND DAILY TEMPERATURES. THERE ARE STILL CONSIDERABLE DIFFERENCES BETWEEN THE MODELS...MAINLY STEMMING FROM THE HANDLING OF TROUGH ALONG THE CANADIAN PACIFIC COAST THU AND FRI. THE GFS AND DGEX CONTINUE TO INDICATE THE TROUGH WILL DIG DEEPER AND INTO THE HIGH PLAINS...WHICH WOULD INDICATE SLIGHTLY BETTER CHANCES OF PCPN THAN THE ECMWF AND GEM. THE ECMWF AND GEM CONTINUE TO INDICATE LESS TROUGHING WITH A CUTOFF LOW NEAR THE AMERICAN NW COAST. LEANED TO THE DRY ECMWF AND GEM. WHAT SEEMS TO BE MORE CERTAIN ARE COLDER TEMPERATURES LATE THIS WEEK AND INTO THE WEEKEND...WITH HIGHS GENERALLY IN THE 20S AND UPPER TEENS. BOTH THE GFS AND ECMWF ARE HINTING AT AN INFLUX OF ARCTIC AIR EARLY OR DURING THE MIDDLE OF NEXT WORK WEEK...SO OVERNIGHT LOWS NEAR 0 DEGREES ARE POSSIBLE NEXT MON AND TUE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...WINTER WEATHER ADVISORY TODAY FOR NDZ006>008-014>016-24>27-054. MN...WINTER WEATHER ADVISORY TODAY FOR MNZ001-004>009-013>017. && GUST
Hazardous weather outlook, Dec 1, 5:59 AM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GRAND FORKS ND 559 AM CST TUE DEC 1 2009 MNZ001-004>009-013>017-NDZ006>008-014>016-024-026-027-054-021200- WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS- WESTERN WALSH COUNTY- 559 AM CST TUE DEC 1 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SNOW...BLOWING SNOW...AND GUSTY WINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS LATE THIS MORNING THROUGH EARLY EVENING. BRIEF PERIODS OF REDUCED VISIBILITY IN BLOWING SNOW CAN BE EXPECTED. LOW PRESSURE WILL MOVE ACROSS THE DAKOTAS THIS AFTERNOON AND RESULT IN A BAND OF SNOW FORMING ACROSS NORTHEASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA. FOUR TO SIX INCHES OF SNOW IS POSSIBLE IN COUNTIES ADJACENT TO THE CANADIAN BORDER. ADDITIONALLY...WIND GUSTS OF 25 TO 35 MPH WILL RESULT IN BLOWING SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE APPRECIATED. MNZ002-003-022>024-027>032-040-NDZ028>030-038-039-049-052-053- 021200- NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- 559 AM CST TUE DEC 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW AND BLOWING SNOW IS EXPECTED FROM LATE THIS MORNING THROUGH TONIGHT. BRIEF PERIODS OF REDUCED VISIBILITY COULD OCCUR THIS AFTERNOON...WITH GUSTY WINDS OF 25 TO 35 MPH. LOW PRESSURE WILL MOVE ACROSS THE DAKOTAS THIS AFTERNOON AND RESULT IN SNOW AND BLOWING SNOW. ONE TO TWO INCHES OF SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE APPRECIATED. SPEICHER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 4:10 AM CST | Winter Weather Advisory | FGF | Benson, Cavalier, Eddy, Grand Forks, Nelson, Pembina and 3 more | 17 hr |
Nearby
Wind Advisories in North Dakota, 2009Wind Advisories in Minnesota, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.